Alert archive / New York / High Wind Watches in 2012
High Wind Watch 2, NWS Binghamton, NY
NWS Binghamton, NY issued this high wind watch at Oct 27, 2012, 3:12 PM EDT for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Oct 29, 2012, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 3:12 PM EDT (19:12 UTC)
- In effect from
- Oct 29, 2012, 8:00 AM EDT
- Expired
- Oct 28, 2012, 4:19 AM EDT
- In force
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS71 KBGM 271912 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT SAT OCT 27 2012 ...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY... NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281915- /O.NEW.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 312 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING. * LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * WINDS...WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS AROUND 50 MPH ...ESPECIALLY IN THE HIGHER TERRAIN. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE TREES TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE. THESE STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD RESULT IN PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED... STAY INSIDE AND AWAY FROM WINDOWS. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. && $$ MORFORD/MUNDSCHENK
2 follow-up statements
203 WWUS71 KBGM 280057 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 857 PM EDT SAT OCT 27 2012 ...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY... NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290100- /O.CON.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 857 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... * LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHER TERRAIN. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE TREES TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE. THESE STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD RESULT IN PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED... STAY INSIDE AND AWAY FROM WINDOWS. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. && $$ HEDEN
537 WWUS71 KBGM 280819 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 419 AM EDT SUN OCT 28 2012 ...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY... NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281630- /O.UPG.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/ /O.NEW.KBGM.HW.W.0003.121029T1800Z-121030T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 419 AM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 TO 60 MPH... ESPECIALLY OVER HIGHER TERRAIN. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE TREES TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR GREATER. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 2:40 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 27, 2:40 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT SAT OCT 27 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL SLOWLY MEANDER ACROSS NEW YORK STATE AND PENNSYLVANIA THROUGH SUNDAY...WITH ISOLATED SHOWERS WEST OF INTERSTATE 81 LATE THIS AFTERNOON...INCREASING IN COVERAGE LATER IN THE WEEKEND. TROPICAL SYSTEM SANDY IS EXPECTED TO MAKE LANDFALL ALONG THE MID ATLANTIC COAST EARLY THIS COMING WEEK...BRINGING THE LIKELIHOOD OF HEAVY RAIN AND STRONG WINDS FOR THE LOCAL AREA...BY LATER MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... 10 AM UPDATE...LOOKING AT THE CRNTS...RADAR...AND SHRT TERM MODELS...THERE/S LTL CHANCE THAT THE SHWRS OVER WRN NY WILL MAKE MUCH PROGRESS EWRD TODAY...SO HAVE BACKED OFF ON THE PCPN THIS AFTN AND CONFINED IT TO A SMALLER AREA IN THE XTRM WEST. OTRW...SOME BRKS IN THE CLDS DVLPG EAST OF THE FNT...BUT OVERALL OVC CONDS REMAIN. TEMPS SEEM TO BE ON TRACK. PRVS DISC BLO. 5 AM UPDATE... WEAK FRNTL BNDRY/INVERTED TROUGH HAS ESSENTIALLY STALLED OUT THIS MRNG ACRS OUR FAR WRN ZNS...WITH RGNL RADARS/SFC OBS INDICATING THAT PCPN REMAINS POST-FRNTL ATTM. NO REAL CHG IN THIS SCENARIO IS EXPECTED THROUGH THE DAY...WITH RELATIVELY LTL EWD MOVEMENT OF THESE FEATURES. THUS...WE'VE REMOVED ALL POPS THIS AM...AND ONLY INDICATED A VERY GRADUAL W TO E PUSH OF ISOLD-SCTD -SHRA DURG THE AFTN. TEMPS REMAIN QUITE MILD FOR MUCH OF THE CWA THIS AM (WELL INTO THE 50S FOR MANY LOCALES)...AND THUS WE'VE NUDGED MAX TEMPS UPWARD A BIT LTR TDY...SPCLY FOR OUR SERN ZNS (HIGHS IN THE MID TO UPR 60S THESE AREAS). TNT...THE AFOREMENTIONED FRNTL/TROUGH FEATURE IS PROGGED TO PUSH SLOWLY EWD THROUGH CNY/NRN PA...BEFORE HALTING AGAIN ON SUN...OR EVEN RETROGRADING BACK WWD A BIT. SHWRS SHOULD CORRESPONDINGLY INCREASE IN COVERAGE ACRS MOST OF THE FA OVERNIGHT...BUT MAY DIMINISH AGN FOR A TIME ON SUN WITH THE RETREATING FRNT...SPCLY FOR OUR ERN-MOST AREAS (MOHAWK VLY...SRN TUG...AND CATSKILL RGNS). TEMPS WILL BE TRICKY ON SUN...DEPENDING ON EXACT FRNTL POSITION...BUT OVERALL SHOULD BE COOLER THAN RECENT DAYS (HIGHS MAINLY IN THE 50S)...WITH AT LEAST SCTD SHWRS...AND FAIRLY THICK CLOUD COVER. FORTUNATELY FOR OUR FA...THE MOST PERSISTENT BAND OF RAINFALL THROUGH SUN SHOULD STAY SITUATED ACRS WRN NY/NW PA/ERN OH...WELL BEHIND THE FRNTL ZN...AND CLOSER TO BETTER UPR-LVL JET DYNAMICS. ONCE SOME OF SANDY'S MOISTURE GETS STEERED FAR ENOUGH INLAND BY SUN TO INTERACT WITH THESE SYSTEMS...A PRE-TYPE (PREDECESSOR RAIN EVENT) SITN WOULD BE PSBL...WITH 1-2" AND LOCALLY HIGHER OF QPF CERTAINLY CONCEIVABLE. ONCE AGN...THOUGH...IT APPEARS THIS WON'T BE AN IMMEDIATE CONCERN FOR CNY/NE PA. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... ALTHOUGH NWP SPREAD IS STILL EVIDENT WITH THE ULTIMATE PATH OF SANDY (EC AND ITS ENS MEAN LANDFALL POSN OVER DE...GFS ENS MEAN ACRS SRN NJ...AND MANY OF THE OTHER MODELS (OPER GFS...CAN...AND UK) ACRS NRN NJ/NEAR NY CITY)...THERE IS ENOUGH CONSENSUS TO SUGGEST THAT THE GREATEST POTENTIAL FOR +RA/HIGH WINDS STARTS LTR MON...THEN PERSISTS INTO THE LONG-RNG PD BELOW (TUE OR EARLY WED). A TRACK MORE LIKE THE EC...AND ALSO THE LATEST NHC PROJECTION...WOULD IMPLY THE HIGHEST RAIN POTENTIAL ACRS OUR SRN AND WRN ZNS. A SOMEWHAT FARTHER N TRACK...LIKE THAT SUGGESTED BY THE OPER GFS...CAN...AND UK...COULD SHIFT HIGHER RAIN TOTALS UP INTO MUCH OF THE TWIN TIERS. AS YOU CAN SEE...THERE ARE DETAILS YET TO BE WORKED OUT. ANOTHER COMPLICATING FACTOR IS THE EVENTUAL STRUCTURE OF SANDY BY THAT TIME...WITH GENERAL MODEL AGREEMENT THAT A WARM CORE TYPE SYSTEM WILL BE TAKING ON INCREASED BAROCLINICITY ARND LANDFALL TIME LTR MON OR EARLY TUE. TYPICALLY...THIS TENDS TO RESULT IN MAX RAINFALL SHIFTING TO THE NRN/WRN SIDES OF THE CYCLONE...AND THIS IS WHAT MOST OF THE MODELS ARE SHOWING ATTM. WE'LL SEE HOW THIS EVOLVES. HPC RAIN TOTALS FOR THE EVENT FOR MUCH OF CNY/NE PA ARE IN THE 2-4" RANGE...AND WE'VE STUCK PRETTY CLOSE TO THIS IN OUR QPF GRIDS. FOR NOW...WE'VE HELD OFF ON ISSUING ANY FLOOD WATCHES. THESE WILL ALMOST CERTAINLY BE FORTHCOMING LTR THIS WEEKEND...AND HOPEFULLY WE'LL BE ABLE TO PIN DOWN THE AREAS OF GREATEST CONCERN BY THEN. AS FOR THE WINDS...THE INCREASINGLY EXPANSIVE WIND FIELD TIED TO SANDY WILL VERY LIKELY BE PROBLEMATIC FOR THE RGN. GFS/NAM SNDG /MOMENTUM TRANSFER PROGS SHOW THE POTENTIAL FOR 50-60 KT GUSTS FROM LTR MON INTO TUE. REMEMBER...THOUGH...THAT THESE MODELS DEPICTED A FARTHER N TRACK RIGHT THROUGH OUR CWA AND SOMEWHAT FASTER FORWARD MOTION AS WELL. A SLOWER MORE SRN ROUTE SHOWN BY THE EC AND NHC MAY MITIGATE THIS SOME...OR AT LEAST CONCENTRATE THE GREATEST THREAT MORE IN OUR SRN ZNS. AGN...DUE TO THE UNCERTAINTY...WE'VE HELD OFF ON HIGH WIND WATCHES FOR NOW...AND WILL HOPEFULLY BE ABLE TO POST SUCH WITH MORE CONFIDENCE LTR THIS WEEKEND. STAY TUNED TO THIS EVOLVING SITN! && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... PERIOD BEGINS WITH REMNANTS OF TROPICAL SYSTEM SANDY MOVING THROUGH CENTRAL PA THEN GRADUALLY LIFTING NORTH ACROSS NYS INTO SOUTHERN CANADA AS SYSTEM GETS CAPTURED BY A DEEP UPPER LEVEL TROF. TUESDAY NIGHT INTO WEDNESDAY WILL FEATURE CONTINUED WINDY/RAINY CONDITIONS. AS SYSTEM CONTINUES LIFTING NORTH INTO EASTERN CANADA PRECIP WILL BECOME SHOWERY WED NIGHT THROUGH THURSDAY NIGHT WITH AIRMASS GRADUALLY COOLING ON BACK SIDE. BY THURSDAY NIGHT BOUNDARY LAYER TEMPS MAY COOL ENOUGH TO SUPPORT MIXED RAIN/SNOW SHOWERS. BY FRIDAY/FRIDAY NIGHT, PRECIP MAY BE CONFINED JUST TO AREAS SOUTHEAST OF LAKE ONTARIO IN LAKE ENHANCED PRECIP. AS AIRMASS CONTINUES TO COOL FRIDAY NIGHT MIXED RAIN/SNOW SHOWERS ACROSS NRN CWA WILL BECOME MORE PROBABLE. BY SATURDAY, BUILDING UPPER LEVEL HEIGHTS AND SFC HIGH PRES OVER THE OHIO VALLEY SHOULD PROVIDE A PARTLY SUNNY/DRY DAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A TRICKY AVIATION FORECAST NEXT 24 HOURS. CURRENTLY, COLD FRONT OVER WESTERN NY NOT EXPECTED TO MOVE DURING THIS TAF PERIOD. CIGS NEAR THIS BOUNDARY ARE CURRENTLY IFR AS ARE KITH/KELM. THROUGH EARLY EVENING LOW MVFR CIGS WILL PERSISTS AT MOST LOCATIONS WITH OCCASIONAL IFR CONTINUING THROUGH LATE AFTERNOON AT KITH/KELM. OVERNIGHT, CONTINUED WEAK FLOW AND SATURATED LOW LEVELS WILL BRING A CONTINUATION OF LOW CIGS, GENERALLY LOW MVFR WITH IFR LIKELY AT KELM/KITH AND POSSIBLY KBGM. BY MID MORNING SUNDAY CONDITIONS MAY IMPROVE SLIGHTLY DUE TO BETTER MIXING BUT OVERALL STILL MVFR CIGS. LIGHT AND VARIABLE WINDS LATE THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD THEN NORTHEAST AROUND 5-8 KNOTS BY MID MORNING SUNDAY. OUTLOOK... SUNDAY NIGHT...MVFR. MON/TUE/WED...MVFR/IFR IN RAIN AND FOG...STRONG WINDS LIKELY MON/TUE ASSOCIATED WITH REMNANTS OF TROPICAL SYSTEM SANDY. THURSDAY...IMPROVING CONDITIONS TO PRIMARILY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...DGM/MLJ SHORT TERM...MLJ LONG TERM...RRM AVIATION...RRM
Hazardous weather outlook, Oct 27, 5:01 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 501 AM EDT SAT OCT 27 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 501 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TROPICAL SYSTEM SANDY WILL CONTINUE TO MOVE NORTHWARD OVER THE ATLANTIC THROUGH THE WEEKEND...BEFORE MAKING LANDFALL ALONG THE MID- ATLANTIC COAST EARLY THIS COMING WEEK...AND THEN TURNING INLAND. THIS POWERFUL STORM WILL LIKELY HAVE ITS GREATEST IMPACTS ON CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM LATER MONDAY INTO WEDNESDAY. A PERIOD OF HEAVY RAINFALL CAN BE EXPECTED...WITH URBAN FLOODING PROBABLE. MAIN STEM RIVERS COULD SEE LEVELS RISE INTO THE MINOR OR MODERATE FLOOD RANGE BY MID-WEEK. HIGH WINDS COULD ALSO DOWN TREES AND POWER LINES...RESULTING IN POWER OUTAGES. CONSIDERABLE UNCERTAINTY STILL EXISTS WITH THE ULTIMATE TRACK OF SANDY...AND THUS WITH THE MAGNITUDE AND EXACT LOCATIONS OF THE HEAVIEST RAINFALL AND STRONGEST WINDS. STAYED TUNED TO LATER FORECASTS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON...AND THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:37 PM EDT | Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 67 hr |
Nearby
High Wind Watches in New York, 2012High Wind Watches in Pennsylvania, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.